EconPapers    
Economics at your fingertips  
 

Multiple risk factor dependence structures: Distributional properties

Jianxi Su and Edward Furman

Insurance: Mathematics and Economics, 2017, vol. 76, issue C, 56-68

Abstract: We introduce a class of dependence structures that we call the Multiple Risk Factor (MRF) dependence structures. On the one hand, the new constructions establish a factor model framework for analysing default risk within a risk portfolio in which the components are exposed to an arbitrary number of risk factors having dependent occurrence times. On the other hand, the MRF structures can be seen as an encompassing family of multivariate probability distributions with the univariate margins distributed Pareto of the 2nd kind, and in this role, they can be used to model dependent and heavy tailed insurance losses. In both cases, the MRF dependences provide a transparent and technically convenient basis for measuring and managing interdependent risks in the presence of predetermined sets of background risk factors that are of interest to risk managers.

Keywords: Multivariate distributions; Dependence; Pareto distributions; Default risk; Factor model; Weighted risk measures (search for similar items in EconPapers)
JEL-codes: C02 C46 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668716305200
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:76:y:2017:i:c:p:56-68

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-12-16
Handle: RePEc:eee:insuma:v:76:y:2017:i:c:p:56-68